Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 15, 2009, 8:15 AM MST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2009, 8:15 AM MST (15:15 UTC)
- Expired
- Nov 17, 2009, 5:00 PM MST
- In force
- 57 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 151515 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 815 AM MST SUN NOV 15 2009 MTZ009-152300- /O.NEW.KTFX.HW.W.0012.091115T1515Z-091117T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 815 AM MST SUN NOV 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. STRONG WINDS HAVE DEVELOPED OVER THE NORTHERN ROCKY MOUNTAIN FRONT THIS MORNING. EXPECT WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 65 MPH. THESE STRONG WINDS CAN BE EXPECTED AT TIMES FOR THE REMAINDER OF TODAY...AND THEN THROUGH TONIGHT AND INTO MONDAY AFTERNOON. WIND SPEEDS WILL DECREASE IN INTENSITY AT TIMES...BUT OVERALL VERY STRONG WINDS ARE EXPECTED TODAY THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
7 follow-up statements
000 WWUS75 KTFX 152157 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MST SUN NOV 15 2009 MTZ009-160500- /O.CON.KTFX.HW.W.0012.000000T0000Z-091117T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 257 PM MST SUN NOV 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT INTO MONDAY AFTERNOON. EXPECT WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 65 MPH. THESE STRONG WINDS CAN BE EXPECTED AT TIMES FOR THE REMAINDER OF THROUGH TONIGHT AND INTO MONDAY AFTERNOON. WIND SPEEDS WILL DECREASE IN INTENSITY AT TIMES...BUT OVERALL VERY STRONG WINDS ARE EXPECTED THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 160441 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 941 PM MST SUN NOV 15 2009 MTZ009-161300- /O.EXT.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 941 PM MST SUN NOV 15 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST TUESDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT. STRONG WINDS ALOFT ARE NOW EXPECTED TO CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT INTO TUESDAY AFTERNOON. THESE WINDS WILL MOVE DOWN TO THE SURFACE AS WEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF 65 TO 75 MPH. WIND SPEEDS WILL DECREASE IN INTENSITY AT TIMES DURING THE PERIOD...BUT VERY STRONG WINDS ARE GENERALLY EXPECTED ACROSS THE AREA THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 161247 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 547 AM MST MON NOV 16 2009 MTZ009-162300- /O.CON.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 547 AM MST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. STRONG WINDS ALOFT ARE NOW EXPECTED TO CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT INTO TUESDAY AFTERNOON. THESE WINDS WILL MOVE DOWN TO THE SURFACE AS WEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF 65 TO 75 MPH IN FAVORED LOCATIONS. WIND SPEEDS WILL DECREASE IN INTENSITY AT TIMES DURING THE PERIOD...BUT VERY STRONG WINDS ARE GENERALLY EXPECTED ACROSS THE AREA THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 162153 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MST MON NOV 16 2009 MTZ009-170600- /O.CON.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 253 PM MST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND GENERALLY INCREASE THROUGH THE NIGHT. WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 65 TO 75 MPH IN FAVORED LOCATIONS ARE EXPECTED THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 170438 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 938 PM MST MON NOV 16 2009 MTZ009-171245- /O.CON.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 938 PM MST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL INCREASE EARLY TUESDAY. BY NOON EXPECT STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 65 TO 75 MPH IN FAVORED LOCATIONS. THESE WINDS WILL CONTINUE THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 171236 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 536 AM MST TUE NOV 17 2009 MTZ009-180000- /O.CON.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 536 AM MST TUE NOV 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL PERSIST FOR MOST OF TODAY. EXPECT GUSTS TO BEGIN TO TAPER DOWN THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 172350 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 450 PM MST TUE NOV 17 2009 MTZ009-180100- /O.EXP.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 450 PM MST TUE NOV 17 2009 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE DECREASED SIGNIFICANTLY LATE THIS AFTERNOON...AND WIDESPREAD GUSTS ARE NO LONGER EXPECTED TO REACH HIGH WIND CRITERIA. HOWEVER...A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. THIS WILL KEEP WEST WINDS BREEZY ALONG THE ROCKY MOUNTAIN FRONT THROUGH THE EVENING...WITH ISOLATED GUSTS POSSIBLY REACHING UP TO 45 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 15, 4:20 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 15, 4:20 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 420 AM MST SUN NOV 15 2009 AVIATION SECTION UPDATED... .DISCUSSION... TODAY THROUGH TUESDAY...MOSTLY CLEAR SKIES SHOULD DOMINATE TODAY WITH WINDY CONDITIONS DEVELOPING OVER NORTH CENTRAL MONTANA. WINDS COULD BECOME STRONG ENOUGH TO APPROACH HIGH WIND CRITERIA OVER THE NORTHERN ROCKIES TODAY INTO MONDAY. WE WILL CONTINUE TO MONITOR THE SITUATION CLOSELY FOR POSSIBLE HIGHLIGHTS. BREEZY CONDITIONS WILL ALLOW FOR TEMPERATURES TO BE A BIT MILDER THAN THE PAST FEW DAYS ACROSS CENTRAL MONTANA. WITH A COLD NIGHT IN THE SOUTHWEST...AS WELL AS LIGHTER WINDS...TEMPERATURES THERE WILL NOT WARM AS MUCH. SIMILAR CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH TUESDAY WITH BREEZY BUT MILD CONDITIONS BEING THE ONLY EXPECTED WEATHER. TUESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE RIDGING IN PLACE OVER MOST OF MT DURING SHORT TERM FORECAST PERIOD STEADILY WEAKENS AS BROAD UPPER LEVEL TROF OFF THE PACNW COAST SENDS A LEADING SHORTWAVE TROF INTO ID PANHANDLE/WESTERN MT BY WED MIDDAY. FORECAST MODELS ARE IN DECENT AGREEMENT THAT THE SHORTWAVE WILL LOSE MUCH OF ITS ENERGY AND ACCOMPANYING MOISTURE ON THE WEST SIDE OF THE CONTINENTAL DIVIDE...BUT WILL HAVE ENOUGH TO STILL SEND A SURFACE COLD FRONT THROUGH SOUTHWEST AND CENTRAL MT ON WED. TRANSIENT RIDGING WILL FOLLOW PASSAGE OF THE FRONT...SO THURS LOOKS DRY ACROSS THE CWA AT THIS TIME. MAIN PORTION OF THE PACNW WEATHER SYSTEM MAKES BETTER-DEFINED EASTWARD PUSH ACROSS THE NORTHERN ROCKIES LATE THURS INTO FRI. GFS AND EUROPEAN MODEL SOLUTIONS BEGIN TO DIVERGE ON TIMING OF THE SYSTEM INTO OUR REGION AT THIS POINT...WITH THE EUROPEAN MODEL BEING SLIGHTLY FASTER AS SEEN IN ITS SPREADING OF PRECIPITATION ALL THE WAY TO EASTERN MT BY FRI MORNING. THOUGH SLOWER...THE GFS DOES BRINGS WIDESPREAD LIGHT VALLEY RAIN/MTN SNOW OVER MUCH OF THE CWA BY FRI AFTN/EVE. WINDS WILL REMAIN BREEZY TO GUSTY OVER THE ROCKY MTN FRONT AND CENTRAL MT EACH DAY OF THE MIDRANGE FORECAST PERIOD...SO WILL HAVE TO MONITOR FOR POSSIBLE WIND HIGHLIGHTS. AS FOR TEMPERATURES...WED WILL BE LAST DAY OF WELL-ABOVE-NORMAL TEMPS AS THE COLD FRONT AND SUBSEQUENT CLOUDS/PRECIP FROM THE MAIN TROF ARRIVAL WILL TAKE TEMPS BACK TO NEAR NORMAL ON THURS AND FRI. WARANAUSKAS SATURDAY AND SUNDAY...MODELS SHOW AN UPPER LEVEL TROUGH MOVING ACROSS EASTERN MONTANA ON SATURDAY WITH AN UPPER LEVEL RIDGE BEGINNING TO BUILD ACROSS THE REGION BY SUNDAY...WITH A RATHER MOIST AND STRONG NORTHWEST FLOW ALOFT. THUS...WILL GO WITH COOLER THAN AVERAGE TEMPERATURES ALONG WITH A CHANCE OF SNOW SHOWERS...MAINLY OVER THE SOUTHWEST AND ALONG THE NORTHERN ROCKIES. GUSTY WEST WINDS WILL LIMIT PRECIPITATION TO ONLY ISOLATED SHOWERS ACROSS NORTH CENTRAL MONTANA WITH TEMPERATURES NEAR SEASONAL LEVELS. WILLIAMSON DC && .AVIATION... UPDATED 1120Z. EXPECT GENERALLY CLEAR SKIES TODAY AND TONIGHT WITH THE EXCEPTION OF SOME THIN CLOUDS ABOVE 25000 FT MSL DURING THE DAY AND SOME SCT MID-LEVEL CLOUDS THIS EVE FROM KHLN TO KBZN. EARLIER FORECAST FOR LOW IFR CONDITIONS DUE TO FOG THIS MORNING AT KBZN HAVE NOT MATERIALIZED AS YET BUT DID LEAVE IN A TEMPO GROUP IN 12Z TAF WITH IFR CIG/VIS FOR POSSIBLE FOG DEVELOPMENT TOWARD SUNRISE. OTHER WEATHER CONCERN TODAY WILL BE GUSTY WINDS FROM KGTF NORTHWARD TO US/CAN BORDER AND ALONG THE HILINE. GUSTS WILL BE FROM 30-40 KTS AND SHOULD DISSIPATE TOWARD EVENING. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 44 31 52 35 / 0 0 0 0 CTB 42 31 55 33 / 0 0 0 0 HLN 40 18 45 23 / 0 0 0 0 BZN 33 6 42 15 / 0 0 0 0 WEY 27 -2 34 10 / 0 0 0 0 DLN 30 14 39 21 / 0 0 0 0 HVR 47 22 55 28 / 0 0 0 0 LWT 37 18 51 28 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GUSTAFSON LONG TERM...WARANAUSKAS/WILLIAMSON DC AVIATION...WARANAUSKAS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 15, 5:15 AM MST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 515 AM MST SUN NOV 15 2009 MTZ009-161215- NORTHERN ROCKY MOUNTAIN FRONT- 515 AM MST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE TODAY WITH A THREAT OF HIGH WINDS THROUGH THE NIGHT AND INTO EARLY MONDAY. HIGH WIND HIGHLIGHTS MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>055-161215- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 515 AM MST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.